Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 283, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 12, 2011, 2:17 PM CDT for Clay County, Tallapoosa County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2011, 2:17 PM CDT (19:17 UTC)
- Expired
- Jun 12, 2011, 2:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Clay County, AL, Tallapoosa County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1178 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505 WUUS54 KBMX 121917 SVRBMX ALC027-123-121945- /O.NEW.KBMX.SV.W.0283.110612T1917Z-110612T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 217 PM CDT SUN JUN 12 2011 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CLAY COUNTY IN EAST CENTRAL ALABAMA... NORTH CENTRAL TALLAPOOSA COUNTY IN EAST CENTRAL ALABAMA... * UNTIL 245 PM CDT * AT 215 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GOLDVILLE...OR 11 MILES EAST OF GOODWATER...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... NEW SITE...GOLDVILLE AND MELLOW VALLEY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. && TO REPORT SEVERE WEATHER... CALL 1-800-856-0758. LAT...LON 3324 8575 3303 8566 3298 8593 3316 8599 TIME...MOT...LOC 1917Z 256DEG 13KT 3309 8586 $$ 27
1 follow-up statement
928 WWUS54 KBMX 121936 SVSBMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 236 PM CDT SUN JUN 12 2011 ALC027-123-121947- /O.EXP.KBMX.SV.W.0283.000000T0000Z-110612T1945Z/ CLAY AL-TALLAPOOSA AL- 236 PM CDT SUN JUN 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL TALLAPOOSA AND SOUTH CENTRAL CLAY COUNTIES WILL EXPIRE AT 245 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS THUNDERSTORM. TO REPORT SEVERE WEATHER...CALL 1-800-856-0758. LAT...LON 3324 8575 3303 8566 3298 8593 3316 8599 TIME...MOT...LOC 1937Z 256DEG 13KT 3311 8578 $$ 27
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:31 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 12, 12:31 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1231 PM CDT SUN JUN 12 2011 .UPDATE...FOR 18Z AVIATION. && .DISCUSSION... SPENT SOME TIME IN MESOANALYSIS MODE THIS MORNING...AND IT APPEARS AS IF THERE ARE TWO SEPARATE MOISTURE POOLS...ONE SOUTH OF I-20 AND THE OTHER JUST NORTH OF THE AREA. THEY ARE BOTH MOVING SOUTH...SOUTHEAST...AND WE EXPECT INITIATION OVER THE SOUTHERN HALF OF THE AREA...AND ALSO ALONG THE RIDGE TOPS MUCH LIKE YESTERDAY. THE JURY IS STILL OUT ON THE ISSUANCE OF SEVERE THUNDERSTORM WARNINGS...BUT SIMILAR TO THE PAST SEVERAL DAYS...THERE WILL LIKELY BE A HANDFUL WITH A SIMILAR AMOUNT OF REPORTS. HAIL MAY REACH QUARTER SIZE AND ISOLATED WIND GUSTS UP TO 60 MPH ARE POSSIBLE. STORMS WILL PERSIST THROUGH MIDNIGHT...BY THE SEVERITY SHOULD LESSEN SHORTLY AFTER SUNSET. 17/KLAWS && .AVIATION...18Z TAF DISCUSSION. MAINLY VFR CONDITIONS THROUGHOUT THE AFTERNOON AS CUMULUS FIELD ARE BEGINNING TO POP AROUND THE STATE. THERE WILL BE THE CHANCE FOR STORMS AT ALL SITES TODAY...BUT BECAUSE OF THE ISOLATED TO SCATTERED NATURE OF THEM...WILL HANDLE WITH AMD ONCE AGAIN. OTHERWISE...MVFR VIS CONDITIONS WILL LIKELY DEVELOP AGAIN AFTER MIDNIGHT AT MOST ALL SITES...WITH VIS LIFTING BY 13-14Z. WINDS WILL BASICALLY BE LIGHT OUT OF THE NORTH OR NORTHWEST...BUT A STORM NEAR ONE OF THE TAF SITES COULD CAUSE A GUST TO 30 OR 40 AT ANY TIME. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 27 && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jun 12, 12:40 PM CDT, 1 hour 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1240 PM CDT SUN JUN 12 2011 ALZ011>015-017>050-131740- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 1240 PM CDT SUN JUN 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. ALTHOUGH THE PROBABILITY FOR WIDESPREAD SEVERE WEATHER IS LOW...THERE WILL BE A CHANCE OF ISOLATED THUNDERSTORMS WHICH COULD BECOME MARGINALLY SEVERE BETWEEN NOON AND 8 PM. THE MAIN THREATS WILL BE HAIL THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH WITH ANY OF THE MORE INTENSE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME. 27
In the hours before
Special weather statement, Jun 12, 1:12 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
112 PM CDT SUN JUN 12 2011
ALZ028-121845-
CLAY AL-
112 PM CDT SUN JUN 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLAY COUNTY UNTIL 145 PM
CDT...
AT 110 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR LINEVILLE...MOVING SOUTHEAST AT 5 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
CRAGFORD...
MELLOW VALLEY...
MOTLEY...
&&
LAT...LON 3330 8565 3321 8565 3311 8566 3311 8570
3326 8589 3340 8575 3335 8565 3332 8565
3331 8564
TIME...MOT...LOC 1813Z 329DEG 5KT 3327 8573
27Special weather statement, Jun 12, 1:44 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
144 PM CDT SUN JUN 12 2011
ALZ029-121930-
RANDOLPH AL-
144 PM CDT SUN JUN 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RANDOLPH COUNTY UNTIL
230 PM CDT...
AT 142 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CORINTH...OR 9 MILES SOUTH OF WEDOWEE...MOVING EAST
AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ROANOKE...
CRYSTAL LAKE...
CONCORD...
ROCK STAND...
ROCK MILLS...
&&
LAT...LON 3311 8559 3310 8559 3312 8563 3329 8556
3321 8525 3311 8522
TIME...MOT...LOC 1844Z 289DEG 8KT 3318 8552
27Local storm report, Jun 12, 1:52 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
152 PM CDT SUN JUN 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL NAPOLEON 33.32N 85.36W
06/12/2011 M0.25 INCH RANDOLPH AL EMERGENCY MNGR
&&
SUNGERSpecial weather statement, Jun 12, 2:05 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
205 PM CDT SUN JUN 12 2011
ALZ037-121945-
TALLAPOOSA AL-
205 PM CDT SUN JUN 12 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN TALLAPOOSA COUNTY UNTIL
245 PM CDT...
AT 201 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 7 MILES EAST OF GOODWATER...MOVING SOUTHEAST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ALEXANDER CITY...
GOLDVILLE...
HILLABEE CREEK...
NEW SITE...
HORSESHOE BEND...
&&
LAT...LON 3285 8591 3298 8601 3309 8601 3309 8600
3309 8598 3311 8597 3311 8575 3304 8564
TIME...MOT...LOC 1905Z 305DEG 8KT 3306 8592
27The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:33 PM CDT | Special Weather Statement | BMX | Fayette, Lamar, Marion | 42 min |
| Jun 12, 1:12 PM CDT | Special Weather Statement | BMX | Clay | 33 min |
| Jun 12, 1:44 PM CDT | Special Weather Statement | BMX | Randolph | 46 min |
| Jun 12, 2:05 PM CDT | Special Weather Statement | BMX | Tallapoosa | 40 min |
| Jun 12, 2:34 PM CDT | Special Weather Statement | BMX | Shelby | 26 min |
| Jun 12, 2:56 PM CDT | Special Weather Statement | BMX | Chilton | 34 min |
| Jun 12, 3:38 PM CDT | Special Weather Statement | BMX | Coosa | 37 min |
| Jun 12, 3:43 PM CDT | Special Weather Statement | BMX | Cleburne | 32 min |
| Jun 12, 3:57 PM CDT | Special Weather Statement | BMX | Coosa | 33 min |
| Jun 12, 4:33 PM CDT | Special Weather Statement | BMX | Elmore | 27 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.